I have had seasonal allergies for around ten years, mostly itchy eyes. This summer I have had one eye that has been exceptionally bothered. For two months it has been almost continuously itchy, and producing mucus. I wasn't too worried until recently i noticed the aggravated eyes pupil was dilating differently than the other. I read that some allergy medications and eye drops can cause unequal pupil dilation. Should I be worried, or is it most likely just the allergies?
Hi, welcome to the forum, as you have allergic conjunctivitis, this is known to form granulomatous lesion over conjunctiva. It is usually seen due to airborne allergens contacting the eye. If you have a history of hay fever, allergic rhinitis or bronchial asthma then the allergic conjunctivitis is commonly seen. But usually symptoms are seen in both the eyes.
Allergic conjunctivitis and medications for it will not cause any change in pupillary size. In some individuals, slight differential response of pupils to the light may be seen. But if there is significant difference then needs further evaluation. A condition known as tonic pupil; which can be seen as result of damage to the parasympathetic ciliary ganglion. This can be seen due to infectious and inflammatory conditions (sinusitis, connective disorder etc.). This should not be a point of concern.
I suggest you to consult ophthalmologist for further evaluation and appropriate treatment. Take care and regards.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.